Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 31, NWS Melbourne, FL

November 8, 2012

NWS Melbourne, FL issued this small craft advisory at Nov 8, 2012, 4:10 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2012, 4:10 AM EST (09:10 UTC)
Expired
Nov 9, 2012, 4:00 AM EST
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WHUS72 KMLB 080910
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
410 AM EST THU NOV 8 2012

AMZ570-572-575-082100-
/O.EXP.KMLB.SC.Y.0030.000000T0000Z-121108T0900Z/
/O.NEW.KMLB.SC.Y.0031.121108T0910Z-121108T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
410 AM EST THU NOV 8 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS AND SEAS...NORTHWEST TO NORTH WINDS AROUND 20 KNOTS WILL
  GENERATE HAZARDOUS WAVES ESPECIALLY IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SMALL CRAFT ADVISORY IS FOR NORTHWEST TO NORTH WINDS NEAR 20
KNOTS WITH SEAS 5 TO 7 FEET. HAZARDOUS CONDITIONS FOR SMALL
CRAFT WILL OCCUR ESPECIALLY IN THE GULF STREAM. INEXPERIENCED
BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ555-081015-
/O.EXP.KMLB.SC.Y.0030.000000T0000Z-121108T0900Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
410 AM EST THU NOV 8 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY HAS EXPIRED BUT EXERCISE CAUTION
CONDITIONS WILL CONTINUE DUE TO NORTHWEST TO NORTH WINDS AT 15 TO
20 KNOTS ALONG WITH SEAS 4 TO 6 FEET.

$$
3 follow-up statements
004 
WHUS72 KMLB 081946
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
246 PM EST THU NOV 8 2012

AMZ570-572-575-090300-
/O.EXT.KMLB.SC.Y.0031.000000T0000Z-121109T0300Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
246 PM EST THU NOV 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTH WINDS AROUND 20 KNOTS WILL GENERATE STEEP
  WAVES TO AROUND 7 FEET...ESPECIALLY IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SMALL CRAFT ADVISORY IS FOR NORTHWEST TO NORTH WINDS NEAR
20 KNOTS WITH SEAS 5 TO 7 FEET. HAZARDOUS CONDITIONS FOR SMALL
CRAFT WILL OCCUR ESPECIALLY IN THE GULF STREAM. INEXPERIENCED
BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$



CRISTALDI
137 
WHUS72 KMLB 090102
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
802 PM EST THU NOV 8 2012

AMZ555-090900-
/O.EXB.KMLB.SC.Y.0031.121109T0300Z-121109T0900Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
802 PM EST THU NOV 8 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WINDS AND SEAS...NORTH WINDS AROUND 20 KNOTS WILL GENERATE 
  STEEP WAVES TO AROUND 7 FEET...ESPECIALLY IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SMALL CRAFT ADVISORY IS FOR NORTHWEST TO NORTH WINDS NEAR
20 KNOTS WITH SEAS 5 TO 7 FEET. HAZARDOUS CONDITIONS FOR SMALL
CRAFT WILL OCCUR ESPECIALLY IN THE GULF STREAM. INEXPERIENCED
BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-090900-
/O.EXT.KMLB.SC.Y.0031.000000T0000Z-121109T0900Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
802 PM EST THU NOV 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS AND SEAS...NORTH WINDS AROUND 20 KNOTS WILL GENERATE 
  STEEP WAVES TO AROUND 7 FEET...ESPECIALLY IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SMALL CRAFT ADVISORY IS FOR NORTHWEST TO NORTH WINDS NEAR
20 KNOTS WITH SEAS 5 TO 7 FEET. HAZARDOUS CONDITIONS FOR SMALL
CRAFT WILL OCCUR ESPECIALLY IN THE GULF STREAM. INEXPERIENCED
BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WIMMER
254 
WHUS72 KMLB 090916
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
416 AM EST FRI NOV 9 2012

AMZ555-570-572-575-100000-
/O.EXP.KMLB.SC.Y.0031.000000T0000Z-121109T0900Z/
/O.NEW.KMLB.SW.Y.0010.121109T0916Z-121110T0000Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
416 AM EST FRI NOV 9 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 7 PM
EST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 7 PM
EST THIS EVENING.

* SEAS...NORTH TO NORTHEAST WINDS BETWEEN 10 AND 15 KNOTS WILL
  COMBINE WITH THE SOUTHERLY GULF STREAM TO GENERATE 5 TO 7 FOOT
  SEAS IN THE GULF STREAM THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVE HEIGHTS
OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS LESS THAN
20 KNOTS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 8, 3:23 AM EST, 47 minutes earlier.

Area forecast discussion, Nov 8, 3:23 AM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
323 AM EST THU NOV 8 2012

.DISCUSSION...
TODAY...SHORTWAVE TROUGH AXIS ROTATING EAST OF THE AREA EARLY THIS
MORNING WILL INCREASE DRY AIR ADVECTION. EXPECT STRATOCUMULUS
CURRENTLY ACROSS THE SOUTH HALF TO DIMINISH AND WE SHOULD HAVE A
SUNNY DAY AREAWIDE . NORTHERLY LOW LEVEL WINDS WILL KEEP COOL AIR
ADVECTION IN PLACE SO HIGHS SHOULD BE ABOUT 10 DEGREES BELOW
NORMAL IN THE UPPER 60S...WITH A FEW LOWER 70S SOUTH.

TONIGHT...A LARGE NORTH/SOUTH ORIENTED HIGH PRESSURE RIDGE PUSHING
SLOWLY EAST BEHIND DEPARTING NORTHEAST U.S. STORM WILL CONTINUE A
MOSTLY NORTHERLY WIND FLOW. THIS WILL CAUSE A SLIGHT MODERATION IN
TEMPS ALONG THE COAST SOUTH OF CAPE CANAVERAL...BUT OTHERWISE
CHILLY LOWS IN THE MID-UPPER 40S WILL OCCUR AGAIN.

FRI-SAT...
A HI PRES RIDGE EXTENDING FROM THE GREAT LAKES TO THE NW GOMEX WILL
PUSH INTO THE MID ATLC/DEEP SOUTH BY DAYBREAK FRI AS THE STORM
SYSTEM OFF THE MID ATLC/NEW ENGLAND COAST LIFTS INTO THE N ATLC. A
MID LVL ANTICYCLONE WILL ACCOMPANY THE RIDGE...LEADING TO A DEEP AND
STRONG SUPPRESSION PATTERN THAT WILL DOMINATE THE LCL WX PATTERN
THRU THE END OF THE WEEK.

AS THE RIDGE SLOWLY BUILDS OFF THE MID ATLC COAST...PWAT VALUES WILL
GRADUALLY INCREASE AS WINDS VEER TO THE NE ON FRI THEN TO THE E/NE
ON SAT. HOWEVER...A SHARP H85-H70 SUBSIDENCE INVERSION ASSOCD WITH
THE RIDGE WILL KEEP THE LCL AIRMASS WELL CAPPED WITH VERTICAL MOTION
LIMITED TO 5KFT OR LESS...POPS NEAR ZERO.

AS WINDS VEER TO AN ONSHORE COMPONENT...THEY WILL PUSH OCEAN AIR
BACK ONSHORE THAT WILL STEADILY MODIFY THE COOL DRY AIRMASS. TEMPS
WILL REBOUND INTO THE L/M70S BY FRI AFTN...BUT WILL CONTINUE ON THE
COOL SIDE OVER THE INTERIOR FRI NIGHT AS THE NRLY WIND COMPONENT
SLOWS THE MODIFICATION. MINS IN THE L/M50S INTERIOR WITH A FEW
READINGS IN THE U40S N OF THE I-4 CORRIDOR...COASTAL TEMPS IN THE
M/U50S N OF THE CAPE AND U50S/L60S TO THE SOUTH. TEMPS TO RETURN TO
NEAR CLIMO BY SAT AFTN AS THE ERLY FLOW MORE OR LESS COMPLETES THE
MODIFICATION. MAX READINGS IN THE M/U70S...MIN TEMPS IN THE
U50S/L60S INTERIOR...M/U60S ALONG THE COAST.

SUN-WED...
HI PRES RIDGE OVER WRN CANADA WILL BUILD E AND REINFORCE THE RIDGE
OVER THE ERN SEABOARD ON SAT. THE COMBINED RIDGE WILL THEN DRIFT
SLOWLY INTO THE NW ATLC THRU THE END OF THE FCST PD...ALLOWING AN
STEADY ERLY FLOW PATTERN TO PERSIST INTO EARLY NEXT WEEK. A STRONG
SUBSIDENCE INVERSION WILL REMAIN IN PLACE THRU SUN BUT WILL SLOWLY
WEAKEN THRU TUE AS THE NEXT FRONTAL TROF PUSHES ACRS THE MS VALLEY
AND INTO THE DEEP SOUTH. MAX/MIN TEMPS NEAR OR SLIGHTLY ABV CLIMO...
U70S/L80S AND L/M60S RESPECTIVELY THRU TUE AFTN...DROPPING BACK INTO
THE U50S/L60S TUE NIGHT AS THE FRONT PUSHES THRU. MAX TEMPS WED IN
THE M/U70S.

MID RANGE MODELS ARE A LITTLE MORE OPTIMISTIC FOR PRECIP WITH THIS
FRONT THAN THEY WERE 24HRS AGO...GFS/ECMWF MOS GUIDANCE NOW HINTING
AT A 20-30PCT RAIN EVENT WITH ECMWF CARRYING PRECIP INTO WED.
CONFIDENCE IS LOW...HOWEVER...AS THE FRONT WILL LOSE MUCH OF ITS
STRENGTH AS IT TRANSITS ACRS THE S AND IMPALES ITSELF ON THE WRN
EXTENSION OF THE ATLC RIDGE. WILL GO WITH A SLGT CHC OF SHRAS ON TUE
FOR NOW.

&&

.AVIATION...
A FEW AREAS OF VFR STRATOCUMULUS EARLY THIS MORNING SHOULD GIVE
WAY TO CLEAR SKIES AS DRIER AIR ADVECTS INTO THE REGION.

&&

.MARINE...
TODAY-TONIGHT...BUOY AND SHIP OBSERVATIONS INDICATE NORTHWEST
WINDS AROUND 20 KNOTS OFFSHORE. WINDS WILL VEER TO THE NORTH BY
THIS AFTERNOON AS SURFACE HIGH PRESSURE RIDGE ACROSS THE MID
SECTION OF THE COUNTRY PUSHES SLOWLY EASTWARD. DO NOT SEE MUCH
EASING OF THE PRESSURE GRADIENT THOUGH...SO WILL EXTEND THE SMALL
CRAFT ADVISORY THROUGH THIS AFTERNOON FOR THE OFFSHORE LEGS. THIS
MAY NEED TO BE EXTENDED THROUGH THE OVERNIGHT IN THE GULF STREAM.

FRI-FRI NIGHT...GENTLE TO MODERATE NE BREEZE AS A HI PRES RIDGE
PUSHES INTO THE MID ATLC AND DEEP SOUTH. ROUGH CONDITIONS
ANTICIPATED AS THE NE FLOW IMPACTS THE SRLY GULF STREAM...SEAS 4-6FT
NEARSHORE AND UP TO 7FT IN THE GULF STREAM WITH DOMINANT PDS DROPPING
FROM 7-8SEC IN THE MORNING TO 6-7SEC IN THE AFTN.

SAT-MON...MODERATE TO FRESH ERLY BREEZE WILL PREVAIL AS THE HI PRES
RIDGE LIFTS INTO THE NW ATLC. FETCH LENGTH WILL INCREASE AS
WELL...RESULTING IN A MODERATE SWELL THAT WILL IMPACT THE LCL ATLC
INTO EARLY NEXT WEEK. SEAS 3-5FT SAT...BUILDING TO 4-6FT BY LATE
SUN...THEN 5-7FT ON MON. SEAS HIGHER IN THE GULF STREAM.

&&

.FIRE WEATHER...
TODAY...A LONG DURATION OF LOW RH WILL OCCUR TODAY ACROSS THE
NORTH INTERIOR. WINDS WILL BE LESS THAN 15 MPH THOUGH AND ERC
VALUES BELOW 35...SO WILL COVER THIS LOW RH CASE WITH A FIRE
DANGER STATEMENT.

FRI-SAT...DRY AIRMASS OVERHEAD WILL STEADILY MODIFY THRU LATE WEEK
AS SFC/TRANSPORT WINDS VEER TO THE NE ON FRI...THEN TO THE E ON SAT.
LINGERING DRY AIR OVER THE INTERIOR WILL ALLOW MIN RH VALUES TO DROP
BLO 35PCT FOR 4-6HRS FRI AFTN...BLO 30PCT FOR UP TO 3HRS N OF I-4.
BY SAT...THE ONSHORE FLOW WILL HAVE PERSISTED LONG ENOUGH TO PUSH
SUFFICIENT OCEAN MOISTURE ACRS THE CENTRAL PENINSULA TO KEEP MIN RH
VALUES ABV CRITICAL LVLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  47  71  55 /   0   0   0   0
MCO  68  47  73  53 /   0   0   0   0
MLB  69  51  72  60 /   0   0   0   0
VRB  70  52  73  60 /   0  10   0   0
LEE  68  46  72  50 /   0   0   0   0
SFB  68  47  74  53 /   0   0   0   0
ORL  69  50  74  53 /   0   0   0   0
FPR  70  52  73  60 /   0  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
     NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
     TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....BRAGAW
Hazardous weather outlook, Nov 7, 7:17 PM EST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
717 PM EST WED NOV 7 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-081000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
717 PM EST WED NOV 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
NORTHWEST WINDS 20 KNOTS AND GUSTY WILL PRODUCE HAZARDOUS BOATING
CONDITIONS IN THE OPEN ATLANTIC AND OVER THE GULF STREAM WHERE
SEAS WILL BUILD TO 6 FEET...SO A SMALL CRAFT ADVISORY IS IN
EFFECT OFFSHORE. SMALL CRAFT SHOULD EXERCISE CAUTION NEAR SHORE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NORTHERLY WINDS AND FULLY DEVELOPED SEAS WILL LEAD TO HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH LATE WEEK...ESPECIALLY IN THE
GULF STREAM. BREEZY EASTERLY FLOW DEVELOPING OVER THE WEEKEND WILL
CONTINUE THESE POOR MARINE CONDITIONS...AND ALSO PRODUCE ROUGH
SURF WITH AN INCREASED RIP CURRENT THREAT AT LOCAL BEACHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

KELLY

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.